- advertisement -

Allergy to insulin???

Discussion in 'Parents of Children with Type 1' started by Chippy28, Aug 16, 2010.

  1. Chippy28

    Chippy28 Approved members

    Joined:
    Sep 24, 2008
    Messages:
    190
    I am hoping someone might be able to help me with my allergy issue I am experiencing. The rollercoaster BGs and itching that I am experiencing is driving me up a wall!!

    A little background info first...about a year and a half ago, I noticed that I was getting an itchy skin reaction at my infusion set. At first it only happened a couple times a month and slowly it got worse to where each set would become itchy after about 8-12 hours after insertion. When I would remove the infusion set, I was left with a hard, raised, itchy welt in the size of the infusion set tape. The itching also continued for a week and a half after removal. I spoke with the CDE/pump trainer at my endo's about a month ago. We thought it was an adhesive allergy. I have used multiple tapes and multiple barrier wipes under the set and in different combos with not much help. I have also tried Benadryl spray. I then decided to try a steel set to see if it was a teflon allergy. I have been using sample Orbit sets for about a week and a half now and I am still having a reaction. Though not as bad, I am still left with a raised, itchy welt when removing the set.

    Could this be a localized allergy to insulin? I am using Novolog now (the only fast acting that I have used since Dx). Should I try Humolog or Apidra? I am at a loss right now, so any ideas or input would be greatly appreciated!:)

    Oh and I am so far not having an issues with the Dexcom tape. (*knock on wood* :D)
     
  2. funnygrl

    funnygrl Approved members

    Joined:
    Nov 2, 2005
    Messages:
    2,324
    I get welts from Lantus and Apidra. I get some welts from every infusion set, but they're most tolerable with Humalog and if I change my site every 48 hours. Seems like trying a different insulin would be the next logical step.
     
  3. TheFormerLantusFiend

    TheFormerLantusFiend Approved members

    Joined:
    Sep 10, 2006
    Messages:
    4,925
    Seems to me the most logical thing would be to try a shot in correction and see if that causes a welt. If yes, then switching insulins is probably warranted.
     
  4. Chippy28

    Chippy28 Approved members

    Joined:
    Sep 24, 2008
    Messages:
    190
    Never thought about that, I will have to give it a try!


    Thanks for the responses. I called my endo's office last week and never got a return call. Thinking it is time to switch to a new endo.:rolleyes:
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice